MAUDE Adverse Event Report: OSCOR INC. INTRODUCER KIT FOR IMPELLA; INTRODUCER, CATHETER

OSCOR INC. INTRODUCER KIT FOR IMPELLA; INTRODUCER, CATHETER
Model Number 0052-3000
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Myocardial Infarction (1969); Cardiogenic Shock (2262)
Date of Event 10/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up report will be submitted as soon as the investigation is complete.
 
Event or Problem Description
It was reported that a 14fr introducer appeared not to be sealed (leak).The problem was found during preparation for an acute myocardial infarction (ami)/ cardiogenic shock (cgs) procedure on a (b)(6)- year old male patient.The physicians decided quickly to open another impella set for a new introducer as the patient was in very poor condition.The patient expired at some point during, or after the procedure was completed.
 
Additional Manufacturer Narrative
The device used in treatmeant.One 14f 13 cm long abiomed introducer sheath was returned from the customer with the dilator.There were no other accessories.Visible blood was found on the sheath and inside the sideport tubing.Upon initial inspection, the hemostatic valve was observed to be damaged.The valve was inspected in more detail under 10x magnification.The damage was found to be a tear that stemmed off of the valve split line.The introducer was manually tested by introducing water through sideport of the sheath using a syringe.The introducer leaked through the valve.The tear in the hemostatic valve is the cause for the leak through the valve.The probable root cause of the tear could be off center dilator/device insertion during use.The device history records were reviewed to confirm that the device passed all applicable in-process and final inspection.No manufacturing defects were found.Per procedure adelante s2s introducer sheath in-process and final inspection: vacuum leak test ,-perform pressure and vacuum leak test per procedure.Per procedure introducer set, silicone seal slitting once the cutting cycle is complete, the part will be placed on the machine tray, remove the seal from the tray and perform a visual inspection using a 10x microscope.At the start of each work order the first 5 acceptable seals must be provided to qa for acceptance.Split seals: if the work order is for split seals prior to providing qa with the 5 samples, visually inspect and pull test the first 3 seals per section seal pull test.If the pull tests are within specification, continue to run the first 5 samples for qa acceptance, visually inspect and submit to qa.Production may continue and seals can be "run at risk" while qa inspection is in progress.Per ifu precuations: when assembling the sheath and dilator, care must be taken to insert the dilator tip straight through the center of the valve membrane in order to prevent inadvertent puncturing of the membrane.Directions for use: slowly retract the guidewire and dilator, leaving the sheath in position.The hemostasis valve will reduce the loss of blood and the inadvertent aspiration of air through the sheath.Introduce the catheter through the hemostasis valve/sheath and advance it into position.No further follow-up is required.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
INTRODUCER KIT FOR IMPELLA
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683
MDR Report Key10828657
Report Number1035166-2020-00074
Device Sequence Number1926477
Product Code DYB
UDI-Device Identifier00813502011562
UDI-Public00813502011562
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2022
Device Model Number0052-3000
Device Catalogue Number0052-3000
Device Lot NumberC1-17047
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2021
Initial Date Received by Manufacturer 10/15/2020
Supplement Date Received by Manufacturer03/10/2021
Initial Report FDA Received Date11/12/2020
Supplement Report FDA Received Date04/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR